MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEM STEM-HI OFFSET NK-SIZE 9 IMPLANT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

MAKO SURGICAL CORP. FEM STEM-HI OFFSET NK-SIZE 9 IMPLANT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 186004-09
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding altr involving a mako stem was reported.The event was confirmed through medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a patient underwent bilateral staged tha for oa.The procedures used restoris components, but use of the robot was not described in the op notes.Pins were noted in the or leger.The patient ultimately underwent staged bilateral revisions for altr.The right side was symptomatic, the left side was not (but had radiographic findings).No pre or postoperative records were provided for review, no laboratory values or radiographs were provided for review.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a patient underwent bilateral staged tha for oa.The procedures used restoris components, but use of the robot was not described in the op notes.Pins were noted in the or leger.The patient ultimately underwent staged bilateral revisions for altr.The right side was symptomatic, the left side was not (but had radiographic findings).No pre or postoperative records were provided for review, no laboratory values or radiographs were provided for review.Event confirmation: primary tha and revision arthroplasty can be confirmed.The description of the intraoperative findings would point to altr with pseudotumor, but pathology confirmation was not provided.Trunnionosis was only described for the right side.Concomitant infection cannot be confirmed.Root cause: the root cause for the revision surgery was pain on the right and signs of altr with fluid collection and pseudo tumor on the right and left.Additional information, including pathology reports, progress notes, x-rays, follow up notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported by an attorney that plaintiff underwent a revision of a hip due to adverse local tissue reaction.This pi is for the patient's right hip revision.

Brand Name
FEM STEM-HI OFFSET NK-SIZE 9 IMPLANT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19179140
Report Number3005985723-2024-00051
Device Sequence Number7431499
Product Code JDI
UDI-Device Identifier00848486008123
UDI-Public00848486008123
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112802
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number186004-09
Device Lot Number100022-01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale